dc.contributor.authorDing, Yang
dc.contributor.authorJin, Lingfei
dc.contributor.authorXing, Chaoping
dc.identifier.citationDing, Y., Jin, L., & Xing, C. (2014). Erasure List-Decodable Codes From Random and Algebraic Geometry Codes. IEEE Transactions on Information Theory, 60(7), 3889-3894.en_US
dc.description.abstractErasure list decoding was introduced to correct a larger number of erasures by outputting a list of possible candidates. In this paper, we consider both random linear codes and algebraic geometry codes for list decoding from erasures. The contributions of this paper are twofold. First, for arbitrary 0 < R < 1 and ϵ > 0 (R and ϵ are independent), we show that with high probability a q-ary random linear code of rate R is an erasure list-decodable code with constant list size qO(1/ϵ) that can correct a fraction 1 - R - ϵ of erasures, i.e., a random linear code achieves the information-theoretic optimal tradeoff between information rate and fraction of erasures. Second, we show that algebraic geometry codes are good erasure list-decodable codes. Precisely speaking, a q-ary algebraic geometry code of rate R from the Garcia-Stichtenoth tower can correct 1 - R - (1/√q - 1) + (1/q) - ϵ fraction of erasures with list size O(1/ϵ). This improves the Johnson bound for erasures applied to algebraic geometry codes. Furthermore, list decoding of these algebraic geometry codes can be implemented in polynomial time. Note that the code alphabet size q in this paper is constant and independent of ϵ.en_US
dc.description.sponsorshipASTAR (Agency for Sci., Tech. and Research, S’pore)en_US
dc.format.extent7 p.en_US
dc.relation.ispartofseriesIEEE Transactions on Information Theoryen_US
dc.rights© 2014 IEEE. Personal use of this material is permitted. Permission from IEEE must be obtained for all other uses, in any current or future media, including reprinting/republishing this material for advertising or promotional purposes, creating new collective works, for resale or redistribution to servers or lists, or reuse of any copyrighted component of this work in other works. The published version is available at: [http://dx.doi.org/10.1109/TIT.2014.2314468].en_US
dc.subjectErasure codes; list decoding; algebraic geometry codes; generalized Hamming weightsen_US
dc.titleErasure List-Decodable Codes From Random and Algebraic Geometry Codesen_US
dc.typeJournal Article
dc.contributor.schoolSchool of Physical and Mathematical Sciencesen_US
dc.description.versionAccepted versionen_US

Files in this item


This item appears in the following Collection(s)

Show simple item record